MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 2, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CR TIBIAL INSERT SZ 2, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-22-15
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitants: 200-05-23 - inset patella 23mm 2115928, 200-04-22 - cemented finned tib.Tra sz 2f/2t 2167773, 200-01-02 - cemented cr femoral sz 2 8847909.
 
Event or Problem Description
As reported, approximately 12 years and 10 months post initial total knee replacement (tka), the patient presented to the doctor office complaining about their tka with reports of pain, instability, and dissatisfaction.The patient had a recalled tibial poly insert.The patient was scheduled for a left full knee revision vs poly swap.The patient underwent a left knee revision, a femoral component revision and a poly revision was performed due to instability of the knee even at the thickest crc poly 19mm.The patient was revised to femoral ps- cc revision component and psc poly implant.The surgeon wanted to upsize the femur component for sizing and to close the flexion gap knowing it is off label if keeping the current tibia implant size.The tibia component was well fixed, and the surgeon trailed a psc poly implant for that size tibia.The surgery was prolonged approximately 15-30 minutes.The surgeon was happy with the articulation and stability.The patient was implanted with the revision femoral component and new psc poly.The patient left the or stable and was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h3, h6 type of investigation, investigation findings, and investigation conclusions the following sections were corrected: h6 problem code.H3: the revision reported may have been the result of the reported instability or the inclusion of the polyethylene component in the packaging recall.The observed damage to the tibial insert appears consistent with overhanging bone or bone cement interacting with the lateral non-articular edges of the tibial insert rather than articular surface wear.Instability may be the result of increased soft-tissue laxity (looseness), inadequate flexion of the implants, or improper positioning or alignment of the prosthesis.

Brand Name
CR TIBIAL INSERT SZ 2, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct.
gainesville, FL 32653
3523771140
MDR Report Key20568085
Report Number1038671-2024-04179
Device Sequence Number15318298
Product Code JWH
UDI-Device Identifier10885862040220
UDI-Public10885862040220
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number200-22-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2024
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale